Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 428, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 8:04 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 15, 2008, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Carroll County, AR, Madison County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160104
SVRTSA
ARC015-087-160145-
/O.NEW.KTSA.SV.W.0428.080616T0104Z-080616T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ARKANSAS
NORTHEASTERN MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 845 PM CDT
* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM OAK GROVE TO GREEN FOREST TO 8 MILES SOUTHWEST
OF BERRYVILLE...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GREEN
FOREST...RULE...RUDD...ALPENA...CARROLLTON...OSAGE AND MARBLE.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3614 9333 3612 9344 3613 9346 3612 9346
3609 9358 3633 9373 3641 9352 3650 9340
3637 9329 3618 9329
TIME...MOT...LOC 0104Z 330DEG 17KT 3643 9336 3633 9346
3629 9367
$$3 follow-up statements
000 WWUS54 KTSA 160119 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 819 PM CDT SUN JUN 15 2008 ARC007-OKC041-160200- /O.CON.KTSA.SV.W.0427.000000T0000Z-080616T0200Z/ BENTON AR-DELAWARE OK- 819 PM CDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN DELAWARE AND WESTERN BENTON COUNTIES... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SULPHUR SPRINGS TO MAYSVILLE... MOVING SOUTH AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DECATUR... CHEROKEE CITY...COLCORD...GENTRY AND FAIRMOUNT. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3649 9446 3620 9444 3619 9470 3650 9478 TIME...MOT...LOC 0119Z 341DEG 22KT 3641 9449 3640 9470 $$
000
WWUS54 KTSA 160136
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT SUN JUN 15 2008
ARC015-087-160145-
/O.CON.KTSA.SV.W.0428.000000T0000Z-080616T0145Z/
CARROLL AR-MADISON AR-
835 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARROLLTON TO OSAGE TO MARBLE...MOVING SOUTHEAST AT 20
MPH. THE STRONGEST CELL IN THIS LINE WAS BETWEEN CARROLLTON AND
RULE. OVERALL THE STORMS HAVE WEAKENED BUT REMAIN CAPABABLE OF
PRODUCING SEVERE WEATHER.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OSAGE...
MARBLE...DRYFORK AND DELMAR.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3614 9333 3612 9342 3613 9346 3612 9346
3609 9358 3626 9369 3635 9335 3631 9329
3618 9329
TIME...MOT...LOC 0135Z 330DEG 17KT 3626 9331 3620 9337
3617 9359
$$000
WWUS54 KTSA 160146
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT SUN JUN 15 2008
ARC015-087-160154-
/O.EXP.KTSA.SV.W.0428.000000T0000Z-080616T0145Z/
CARROLL AR-MADISON AR-
844 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES EXPIRES AT 845 PM CDT...
THE THUNDERSTORMS MOVING ACROSS SOUTHERN CARROLL AND EXTREME
NORTHEAST MADISON COUNTY HAVE WEAKENED TO JUST BELOW SEVERE
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE AT THIS TIME.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THESE STORMS AS THEY TRACK ACROSS FAR SOUTHERN CARROLL COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL
MIDNIGHT.
LAT...LON 3614 9333 3612 9342 3613 9346 3612 9346
3609 9358 3626 9369 3635 9335 3631 9329
3618 9329
TIME...MOT...LOC 0144Z 330DEG 17KT 3622 9328 3616 9334
3613 9356
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:47 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 15, 3:47 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT SUN JUN 15 2008
.DISCUSSION...
MISSOURI PORTION OF THE MCS CONTINUES TO PLOW SOUTH THIS AFTERNOON
BUT ACTIVITY HAS BEEN SLOW TO DEVELOP ON THE WESTERN FLANK OF THE
SYSTEM BACK INTO KANSAS. NEVERTHELESS...THERE IS STILL A STRONG
SIGNAL IN THE MODELS FOR VIGOROUS CONVECTIVE DEVELOPMENT ACROSS
EAST CENTRAL AND SOUTHEAST KANSAS OVER THE NEXT FEW HOURS WHICH
WILL THEN ADVANCE SOUTH INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THE INSTABILITY AXIS RUNS ROUGHLY ALONG U.S. HIGHWAY 75
WITH CAPE VALUES OF 4000-5000 J/KG. LARGE HAIL WILL BE A CONCERN
INITIALLY EARLY THIS EVENING WITH A QUICK TRANSITION TO A DAMAGING
WIND EVENT AS COLD POOL DEVELOPMENT OCCURS. MAY SEE MCS PLOW
THROUGH THE ENTIRE FORECAST AREA OVERNIGHT BUT UNCERTAINTY
INCREASES TO THE SOUTH SO WILL TAPER POPS OFF TO THE SOUTH FOR
NOW. CURRENT FLASH FLOOD WATCH LOOKS GOOD.
BEYOND TONIGHT...DID NOT DEVIATE TOO FAR FROM GUIDANCE. GENERALLY
BLENDED GUIDANCE POPS THE NEXT COUPLE DAYS AS GREAT UNCERTAINTY
EXISTS ON LOCATION OF FUTURE MCS DEVELOPMENT. IF A POWERFUL MCS
PLOWS THROUGH OUR ENTIRE FORECAST AREA TONIGHT...THIS MAY WELL
PRECLUDE DEVELOPMENT IN OUR AREA OVER THE FOLLOWING 24 HOURS OR
SO. LIKEWISE DID NOT STRAY MUCH FROM THE GFS MOS GUIDANCE IN THE
EXTENDED. DID RAISE POPS A BIT IN THE THURSDAY NIGHT AND FRIDAY
TIMEFRAME AS BOTH THE GFS AND ECMWF SUGGEST THIS MAY BE THE BEST
SHOT AT AN MCS AFFECTING A LARGE PORTION OF OUR FORECAST AREA IN
THE EXTENDED PERIODS. UPPER RIDGE BUILDS A BIT MORE STRONGLY OVER
THE AREA BY NEXT WEEKEND WHICH MAY FINALLY CUT OFF RAIN CHANCES
AND ALLOW THE HEAT TO BUILD BACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 83 / 80 50 30 50
FSM 68 88 66 85 / 70 40 40 50
MLC 69 89 68 84 / 40 30 40 40
BVO 66 84 63 83 / 90 50 30 50
FYV 64 82 60 80 / 80 50 40 40
BYV 63 80 60 79 / 80 50 40 20
MKO 68 87 66 82 / 70 40 30 50
MIO 64 82 61 81 / 90 50 20 30
F10 68 88 67 82 / 60 40 40 50
HHW 71 91 69 86 / 30 30 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...17
LONG TERM....05
PLATEIn the hours before
Local storm report, Jun 15, 6:37 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SW PEORIA 36.89N 94.70W
06/15/2008 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
PBSLocal storm report, Jun 15, 7:09 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 4 NW WYANDOTTE 36.83N 94.78W
06/15/2008 E1.00 INCH OTTAWA OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Jun 15, 7:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT SUN JUN 15 2008
ARZ001-002-160100-
BENTON AR-CARROLL AR-
727 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL AND NORTHEASTERN BENTON
AT 727 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF GATEWAY TO BLAND...MOVING EAST
AT 23 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BLAND...GATEWAY...EUREKA SPRINGS...BEAVER LAKE...BUSCH AND
BEAVER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3630 9393 3649 9398 3650 9397 3650 9395
3650 9394 3650 9378 3631 9366
TIME...MOT...LOC 0027Z 250DEG 20KT 3668 9397 3635 9387Special weather statement, Jun 15, 7:32 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT SUN JUN 15 2008
ARZ001-160100-
BENTON AR-
732 PM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON
AT 732 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF GATEWAY TO BEAVER LAKE...MOVING
EAST AT 23 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BLAND...GATEWAY AND BEAVER LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3630 9394 3650 9398 3650 9395 3650 9394
3650 9388 3642 9386 3641 9386 3630 9387
TIME...MOT...LOC 0032Z 250DEG 20KT 3668 9394 3636 9384Local storm report, Jun 15, 7:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 S WYANDOTTE 36.76N 94.72W
06/15/2008 OTTAWA OK EMERGENCY MNGR
NUMEROUS TREES DOWN, SOME AS LARGE AS 2 FEET IN DIAMETER
NEAR HWY 60 AND BURLINGTON RAILROAD.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 65 min |
| Jun 15, 7:27 PM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Jun 15, 7:32 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 80 min |
| Jun 15, 8:14 PM CDT | Special Weather Statement | TSA | Carroll | 31 min |
| Jun 15, 8:49 PM CDT | Special Weather Statement | TSA | Benton, Madison | 56 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 53 min |
| Jun 15, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 38 min |
| Jun 15, 9:07 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 38 min |
| Jun 15, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 41 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 54 min |
| Jun 15, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 37 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Jun 15, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 66 min |
| Jun 15, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 34 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 66 min |
| Jun 16, 12:20 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Jun 16, 12:58 AM CDT | Special Weather Statement | TSA | Polk | 47 min |
| Jun 16, 8:55 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 48 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.